MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient presented for stent graft.The 90% stenosed target lesion was located in the moderately tortuous right external iliac artery.A 7.0mmx60mmx135cm (4f) sterling balloon catheter was advanced for dilatation through a non-boston scientific (bsc) introducer sheath.However, during inflation, the balloon did not inflate and blood was seen flowing into the indeflator.The physician determined that the balloon ruptured.The device was removed and completed the procedure with another of same device.There were no patient injuries reported and the patient condition was good.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter city: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a hole in the guidewire lumen 63mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a hole in the guidewire lumen which would cause the balloon the fail to inflate and blood to flow into the indeflator.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15638764
Report Number2124215-2022-42466
Device Sequence Number17612899
Product Code DQY
UDI-Device Identifier08714729757467
UDI-Public08714729757467
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0029334258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: TREASURE FLOPPY; GUIDEWIRE: TREASURE FLOPPY; INTRODUCER SHEATH: BRITE TIP 7FR 23CM; INTRODUCER SHEATH: BRITE TIP 7FR 23CM
Patient SexUnknown